Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2015, 10:21 PM CDT for Story County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 8, 2015, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Story County, IA
The radar
The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS53 KDMX 090321
SVRDMX
IAC169-090345-
/O.NEW.KDMX.SV.W.0005.150409T0321Z-150409T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN STORY COUNTY IN CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOWA STATE
CENTER...OR NEAR AMES...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
AMES...STORY CITY...GILBERT...IOWA STATE CENTER...KELLEY AND AMES
MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 121 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4191 9364 4193 9370 4207 9370 4221 9363
4221 9352
TIME...MOT...LOC 0321Z 218DEG 25KT 4199 9365
HAIL...1.00IN
WIND...<50MPH
$$
LEE2 follow-up statements
885
WWUS53 KDMX 090334
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT WED APR 8 2015
IAC169-090345-
/O.CON.KDMX.SV.W.0005.000000T0000Z-150409T0345Z/
STORY IA-
1034 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN STORY COUNTY...
AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMES...MOVING
NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMES...GILBERT...IOWA STATE CENTER AND AMES MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 121 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4198 9361 4199 9369 4211 9368 4213 9367
4218 9353
TIME...MOT...LOC 0334Z 218DEG 25KT 4206 9357
HAIL...1.00IN
WIND...<50MPH
$$
LEE520
WWUS53 KDMX 090344
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT WED APR 8 2015
IAC169-090354-
/O.EXP.KDMX.SV.W.0005.000000T0000Z-150409T0345Z/
STORY IA-
1044 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STORY COUNTY WILL
EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4198 9361 4199 9369 4211 9368 4213 9367
4218 9353
TIME...MOT...LOC 0342Z 218DEG 25KT 4206 9357
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:51 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 8, 6:51 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT WED APR 8 2015 .SHORT TERM /TONIGHT/... ISSUED AT 325 PM CDT WED APR 8 2015 SOMEWHAT COMPLEX EVOLUTION OF SYSTEM EXPECTED DURING THE TONIGHT PERIOD AS UPPER SYSTEM CROSSES THE WEST. DESPITE THE COOL EASTERLY FLOW NEAR SURFACE...STRONG WARM ADVECTION IS UNDERWAY THIS AFTERNOON WITH INCREASING SOUTHERLY 850MB FLOW AND GOOD THETA-E ADVECTION. SPORADIC CONVECTION THAT HAS FIRED TODAY HAS BEEN IN THE THETA-E ADV AXIS AS ITS MOVED NORTHEAST DURING THE DAY. HAVE ALSO SEEN SURFACE PRESSURE FALLS INCREASE RAPIDLY THIS AFTERNOON IN SOUTHERN IOWA IN RESPONSE TO THE INCREASED WARM ADVECTION. WILL LIKELY SEE ISOLD/SCT CONVECTION PERSIST IN THE THETA-E ADVECTION MAX ACROSS THE NORTH INTO THE EVENING WITH RELATIVELY QUIET CONDITIONS IN THE SOUTHWEST. OTHER CONCERN THIS EVENING WOULD BE THE APPROACH OF THE SURFACE BOUNDARY INTO SOUTHERN IOWA AND EXPECTED CONVECTION IN KS AND MO THAT MAY RIDE INTO THE FAR SOUTHEAST CWA THIS EVENING. ANY STORMS COULD HAVE THE POTENTIAL TO BE SEVERE IN THE SOUTHEAST GIVEN THE STRONG INSTABILITY AND SHEAR ALREADY PRESENT. WIND WOULD BE A CONCERN AS WELL GIVEN THE SHALLOWING OF THE NEAR SURFACE COLD AIR. OVERNIGHT...UPPER SYSTEM WILL PULL INTO THE PLAINS WITH DYNAMIC FORCING INCREASING TOWARD DAYBREAK. ANTICIPATE CONVECTION TO DEVELOP AND BECOME WIDESPREAD FROM WESTERN IOWA INTO CENTRAL AND NORTHERN PORTIONS OF THE STATE BY SUNRISE. THE ELEVATED CONVECTION TO THE WEST WILL LIKELY ONLY PRODUCE A HAIL THREAT LATE TONIGHT...ALTHOUGH ANY CONVECTION FARTHER EAST NEAR SURFACE BOUNDARY WOULD ALSO POSE A WIND THREAT. SOME DECENT RAIN AMOUNTS WILL ALSO BE POSSIBLE IN THE NORTHWEST LATE TONIGHT WITH STRONG MOISTURE TRANSPORT INTO THE AREA. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 325 PM CDT WED APR 8 2015 MAIN FORECAST CONCERN FOR EXTENDED WILL BE PRECIPITATION AND THUNDERSTORM CHANCES FOR THURSDAY AND THURSDAY NIGHT. SURFACE LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS SOUTHERN IOWA THROUGH THE DAY. TRACK OF LOW WILL DETERMINE LOCATION AND EXTENT OF THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER ACROSS CENTRAL IOWA. HOWEVER...MODELS REMAIN SOMEWHAT INCONSISTENT ON TIMING AND LOCATION OF LOW WITH LATEST GFS AND NAM RUNS SLOWING PROGRESSION BRINGING LOW INTO SOUTH CENTRAL IOWA BY 18Z...WHILE ECMWF AND GEM REMAIN FASTER...WITH LOW FURTHER EAST BY 18Z. EITHER WAY...LOW WILL PUSH QUICKLY EAST AND THREAT FOR SEVERE WEATHER WILL BE LIMITED IN AREA ACROSS THE SOUTH AND EASTERN PORTIONS OF THE CWA. ANTICIPATE ONGOING PRECIPITATION ACROSS THE NORTH AND WEST TO PERSIST THROUGH THE DAY THURSDAY...WITH INCREASING CHANCE FOR PRECIPITATION INTO THE AFTERNOON HOURS FURTHER EAST. AS LOW PUSHES NORTH WILL SEE WRAP AROUND PRECIPITATION AREA ACROSS MUCH OF THE CWA...WITH A MORE CONFINED THREAT AREA FOR STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. MODELS INDICATING INSTABILITY WITH CAPE VALUES GENERALLY 1500 TO NEAR 2000 J/KG NOTED A KOTM. HOWEVER...FURTHER NORTH AND WEST INSTABILITY IS WEAKER. SHEAR IS NOT EXTREME...THOUGH SUFFICIENT TO ALLOW FOR STORMS WHICH DEVELOP TO PERSIST. AS LOW LIFTS NORTHEAST WILL SEE LINGER WRAP AROUND PRECIP INTO THE NORTH THROUGH THE EARLY EVENING HOURS. MUCH COLDER AIR WILL PUSH IN BEHIND THE LOW WHICH MAY ALLOW FOR A BRIEF PERIOD OF A RAIN/SNOW MIX IN THE NORTH BEFORE PRECIPITATION ENDS. WINDS WILL BE STRONG AND GUSTY FROM THE NORTHWEST BEHIND THE LOW...SOUNDINGS INDICATING NEAR 40KTS AT THE TOP OF THE MIXED LAYER...WHICH MAY RESULT IN NEAR WIND ADVISORY CRITERIA ACROSS MUCH OF THE CWA IN THE AFTERNOON...BUT GIVEN MODEL UNCERTAINTY WILL NOT BE ISSUING HEADLINES ATTM. BEHIND LOW COLDER AIR WILL PUSH INTO THE REGION WITH CAA AND NORTHWESTERLY FLOW ALOFT. HAVE KEPT TEMPERATURES NEAR GOING...THOUGH GENERALLY SLIGHTLY COOLER THROUGH FRIDAY AS SURFACE HIGH PRESSURE SYSTEM PUSHES SOUTH. AS HIGH PUSHES EAST WAA AND SOUTHERLY SURFACE FLOW WILL RETURN WITH TEMPERATURES WARMING SATURDAY THROUGH THE END OF THE PERIOD. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SUNDAY AS A BOUNDARY ASSOCIATED WITH A CANADIAN LOW PRESSURE SYSTEM PUSHES ACROSS THE STATE. ANOTHER CHANCE WILL COME AGAIN LATE IN THE PERIOD AS ANOTHER SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTH FROM TX/OK PAN HANDLE THROUGH KS/NE WITH WARM FRONT PUSHING THROUGH IOWA TUESDAY AHEAD OF LOW PUSHING NORTH INTO IOWA NEAR END OF THE PERIOD. MODELS CURRENTLY ARE IN GENERAL AGREEMENT WITH HANDLING OF SYSTEM AND HAVE KEPT CHANCE POPS MONDAY THROUGH TUESDAY. && .AVIATION...09/00Z ISSUED AT 651 PM CDT WED APR 8 2015 WIDESPREAD IFR TO LIFR CIGS AND VSBYS WILL BE IN PLACE OVERNIGHT ALONG WITH EAST TO NORTHEAST WINDS. A PERIOD OF VFR IS POSSIBLE NEAR KOTM. THUNDERSTORM CHANCES ARRIVE AGAIN AFTER 06Z AND WILL CONTINUE THROUGH THURSDAY MORNING. A BOUNDARY WILL MOVE THROUGH DURING THE DAY THURSDAY AND WILL BRING A SWITCH TO GUSTY WEST TO NORTHWEST WINDS. IN ADDITION ANOTHER AREA OF STRATUS AND RAIN WILL MOVE IN DURING THE AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COGIL LONG TERM...AWB AVIATION...DONAVON
Hazardous weather outlook, Apr 8, 4:10 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 410 PM CDT WED APR 8 2015 IAZ062-074-075-084>086-094>097-091100- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 410 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND AGAIN DURING THE EARLY MORNING HOURS ON THURSDAY. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF STORMS REMAINS ACROSS THE AREA INTO EARLY AFTERNOON THURSDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE BY LATE MORNING INTO THE EARLY AFTERNOON. THERE WILL ALSO BE THE THREAT OF THUNDERSTORMS STARTING SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS EVENING THROUGH EARLY AFTERNOON THURSDAY. IAZ025>028-033>039-044>050-057>061-070>073-081>083-092-093-091100- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- 410 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FEW ISOLATED STORMS ARE POSSIBLE THIS EVENING WITH ANY SEVERE THREAT FROM LARGE HAIL. THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE EARLY MORNING HOURS ON THURSDAY...LARGE HAIL WILL BE THE MAIN THREAT. DAMAGING WINDS WILL ALSO BE A THREAT MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH MIDDAY THURSDAY. LARGE HAIL WILL CONTINUE TO BE THE MAIN THREAT. THERE WILL ALSO BE THE THREAT OF THUNDERSTORMS STARTING SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO THURSDAY MORNING. IAZ004>007-015>017-023-024-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- 410 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SOME THUNDERSTORMS ARE EXPECTED TONIGHT ALTHOUGH THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE THURSDAY AND AGAIN SUNDAY INTO EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 8, 4:46 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 2 NNE PLEASANT HILL 41.62N 93.49W
04/08/2015 E0.75 INCH POLK IA AMATEUR RADIO
LOCATION ESTIMATED
1235 PM HAIL 1 N DES MOINES 41.60N 93.62W
04/08/2015 E1.00 INCH POLK IA PUBLIC
REPORT VIA TWITTER
1235 PM HAIL 3 NNW PLEASANT HILL 41.63N 93.53W
04/08/2015 E0.88 INCH POLK IA PUBLIC
1234 PM HAIL 1 NE DES MOINES 41.59N 93.60W
04/08/2015 E0.88 INCH POLK IA TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL
1230 PM HAIL 2 WNW PLEASANT HILL 41.60N 93.56W
04/08/2015 M1.25 INCH POLK IA PUBLIC
PUBLIC REPORT OF HALF DOLLAR SIZE HAIL NEAR
THE IOWA FAIRGROUNDS
1230 PM HAIL 1 S DES MOINES 41.57N 93.62W
04/08/2015 E1.00 INCH POLK IA PUBLIC
REPORT FROM TWITTER
1225 PM HAIL DES MOINES 41.58N 93.62W
04/08/2015 E0.88 INCH POLK IA BROADCAST MEDIA
1223 PM HAIL 1 ENE DES MOINES INT AIR41.54N 93.65W
04/08/2015 M1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER MEASURED QUARTER SIZE HAIL
JUST SOUTH OF FLEUR DR. AND BELL AVE. ON THE
SOUTH SIDE OF DES MOINES
1024 AM HAIL 4 W OSCEOLA 41.02N 93.85W
04/08/2015 E1.25 INCH CLARKE IA TRAINED SPOTTER
LOTS OF HAIL, MOSTLY SMALL BUT A FEW LARGER
STONES UP TO HALF DOLLAR SIZE. LASTED AT
LEAST 5 MINUTES.
0917 AM HAIL CORNING 41.00N 94.73W
04/08/2015 E1.75 INCH ADAMS IA LAW ENFORCEMENT
QUARTER TO GOLF BALL HAIL FALLING IN CORNING
0917 AM HAIL 1 NE CORNING 41.00N 94.73W
04/08/2015 E1.75 INCH ADAMS IA LAW ENFORCEMENT
0915 AM HAIL 1 NW CORNING 41.00N 94.75W
04/08/2015 M1.00 INCH ADAMS IA EMERGENCY MNGR
0915 AM HAIL 1 NNW CORNING 41.00N 94.75W
04/08/2015 M1.00 INCH ADAMS IA EMERGENCY MNGR
ADAMS COUNTY EMERGENCY MANAGER REPORTED PEA
TO QUARTER SIZED HAIL ACROSS THE NORTHWEST
SIDE OF CORNING.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Apr 8, 9:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL STUART 41.51N 94.32W
04/08/2015 E0.88 INCH GUTHRIE IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Apr 8, 9:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 944 PM CDT WED APR 8 2015 IAZ026>028-036>039-046>050-058>061-090400- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER- INCLUDING THE CITIES OF...HAMPTON...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON 944 PM CDT WED APR 8 2015 ...THUNDERSTORMS PRODUCING HAIL ACROSS CENTRAL IOWA... SCATTERED THUNDERSTORMS ARE MOVING NORTHEAST ACROSS CENTRAL IOWA AND MANY ARE PRODUCING HAIL OF PEA TO POSSIBLY QUARTER SIZE. THESE STORMS WILL REACH THE HIGHWAY 20 CORRIDOR BY 1030 PM AS THEY CONTINUE ON TOWARD NORTHEAST IOWA. LEE
Local storm report, Apr 8, 9:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL STATE CENTER 42.02N 93.17W
04/08/2015 E0.75 INCH MARSHALL IA LAW ENFORCEMENT
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 47 min |
| Apr 9, 8:30 AM CDT | Special Weather Statement | DMX | Grundy | 45 min |
| Apr 9, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 33 min |
| Apr 9, 1:45 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 30 min |
| Apr 9, 2:05 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 40 min |
| Apr 9, 2:33 PM CDT | Special Weather Statement | DMX | Appanoose | 27 min |
| Apr 9, 2:47 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 58 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.